Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Algebraic Construction of Smooth Interpolants on Polygonal Domains
Authors

Elisabeth Anna Malsch
Organization: Columbia University
Gautam Dasgupta
Organization: Columbia University
Department: Department of Civil Engineering and Engineering Mechanics
Journal / Anthology

The Mathematica Journal
Year: 2004
Volume: 9
Issue: 3
Description

A smooth and bounded interpolant can be constructed in explicit algebraic form within any polygon, convex or concave. The resulting function is not unique and accordingly can be adjusted to satisfy desired global conditions, such as linear fields. The closed-form representation is obtained by combining simple geometric descriptions, such as the side lengths and areas. The interpolant distributes values given at discrete nodes smoothly over the interior of the domain. On a convex polygon, the interpolant is a rational function of the product of areas. On a concave or multiply connected polygon, the interpolant is a function of areas and edge lengths, which introduces a square root term.
Subject

*Mathematics > Geometry > Computational Geometry
URL

http://www.mathematica-journal.com/issue/v9i3/interConst.html